MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA UNK GLIDEWIRE; WIRE, GUIDE, CATHETER

TERUMO CORPORATION, ASHITAKA UNK GLIDEWIRE; WIRE, GUIDE, CATHETER
Lot Number 200109
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 07/06/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Race- requested, not provided.Catalog number- requested, not provided.Model:.035x260 cm angled.Implanted date: device was not implanted.Explanted date: device was not explanted.Catalog number- requested, not provided.Expiration date - unknown due to unknown product code.Pma/510(k)- unknown due to unknown product code.The actual device was not returned; therefore, an evaluation of the actual device was unable to be conducted.Based on the product name stated in the ppr form, glidewire 035 260 angled, the product code was judged to be rf*ga35263a.A review of the device history record and the shipping inspection record of the judged product code/lot# combination was conducted with no findings.With no return of the actual device, the exact cause of the reported event cannot be definitively determined based on the available information.(b)(4).Please see mdr (b)(4) for the importer report.
 
Event or Problem Description
The user facility reported the involved glide wire 035 260 angled fractured while removing.A voluntary medwatch was provided by (b)(4) hospital on (b)(6) 2020.The event description states: "during removal of an inferior vena cava filter a tiny fragment of the guidewire was sheared from the wire." additional information was received on 31jul2020.The device fractured inside the patient; a very small piece sheared off inside the patient.The piece was very tiny, so the decision was made to not remove it from the patient.The patient will follow up in one year for evaluation.There was no blood loss.There was no patient injury, medical/surgical intervention required.The patient was in stable condition.The procedure was completed successfully.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1.D4: expiration date: provided on mw5095860: 31-dec-2021.
 
Event or Problem Description
On 10sep2020 terumo medical received an fda medwatch report # mw5095860.The event description states: "during removal of an inferior vena cava filter a tiny fragment of the gui dewire was sheared from the wire.The fragment remains embedded in the patient (risk of removal outweighs benefit).Inferior vena cava filter was noted to be fractured with a piece of the right lateral filter leg embedded in the soft tissue surrounding the inferior vena cava- this was found during a procedure to remove the filter the piece was left embedded within the patient (risk of removal outweighs benefit).".

Brand Name
UNK GLIDEWIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, 418
JA  418
MDR Report Key10458708
Report Number9681834-2020-00163
Device Sequence Number16962429
Product Code DQX
UDI-Device Identifier04987350773210
UDI-Public04987350773210
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
UNK
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 08/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Lot Number200109
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/30/2020
Supplement Date Received by Manufacturer09/10/2020
Initial Report FDA Received Date08/27/2020
Supplement Report FDA Received Date09/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INFERIOR VENA CAVA FILTER
Outcome Attributed to Adverse Event Other;
Patient Age50 YR
Patient Weight115